J Korean Dent Soc Anesthesiol.  2004 Jun;4(1):25-29. 10.17245/jkdsa.2004.4.1.25.

Intraoperative Anaphylatic Reaction to Enflurane: A Case Report

Affiliations
  • 1Department of Dental Anesthesiology, Seoul National University College of Dentistry, Seoul, Korea. kwyum@plaza.snu.ac.kr
  • 2Department of Oral and Maxillofacial Surgery, Seoul National University College of Dentistry, Seoul, Korea.

Abstract

Anaphylactic reactions to anesthetic drugs could potentially produce life-threatening immune-mediated crisis. Most published reports are associated with neuromuscular blockers and anaphylactic reactions to inhalation anesthetics are rare. A 25-year-old male patient with no significant medical history and no previous abnormal drug reaction was scheduled for orthognathic surgery under general anesthesia. After uneventful anesthetic induction and nasotracheal intubation, generalized urticaria and erythema were detected during the maintenance period with Oâ‚‚-Nâ‚‚O-enflurane. No severe changes of vital signs and no ventilation problem were accompanied. The operation was cancelled and the cutaneous lesions were faded away during the recovery with 100% Oâ‚‚. The skin-prick and intradermal tests showed that he was hypersensitive to all halogenated inhalation anesthetics including enflurane and not to intravenous anesthetics and neuromuscular blockers. The re-operation was safely carried out under intravenous anesthesia with propofol-fentanyl-vecuronium. We report this case of intraoperative anaphylactic reaction to enflurane with literature review.

Keyword

Anaphylaxis; Anesthesia, General; Enflurane, Intraoperative complication
Full Text Links
  • JKDSA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr